MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL SHAVER HANDPIECE 2.0 WITHOUT BUTTONS; ARTHROSCOPE

MEDOS INTERNATIONAL SARL SHAVER HANDPIECE 2.0 WITHOUT BUTTONS; ARTHROSCOPE
Catalog Number 283712
Medical Device Problem Codes Overheating of Device (1437); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the sales rep that during an anterior cruciate ligament (acl) surgical procedure on (b)(6) 2024 the shaver handpiece device got hot then stopped working mid case.There was a ten minute delay in the procedure.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.(b)(4).
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: the complaint device was received at the r&d and evaluated.During the analysis of the device, it was deemed that the motor presented a failure; however, as the motor cannot be disassembled to perform a repair, the devices must be discarded.The front seal of the motor is allowing saline to enter the motor during use.This causes the handpiece to stop functioning.This fault affects the reliability of the handpiece but does not adversely impact patient safety.Manufacturing record evaluation (mre) is not needed since the device falls into capa that was opened due to the motor cannot be disassembled to perform a repair.The products produced with the original design were not serviceable.The root cause is attributed to manufacturing involving a design change.There is a capa associated with this product code, most of the complaints received to-date are related to failed motors with evidence of water intrusion and manifested as malfunctioning or seized motors, therefore; the devices are under service discontinuation.This product issue is already being addressed by depuy quality system.Further investigation and assessment are covered under the capa in our quality system.Depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the investigation has been completed, a supplemental medwatch report will be submitted accordingly.

Brand Name
SHAVER HANDPIECE 2.0 WITHOUT BUTTONS
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle 02400
SZ   02400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key18535901
Report Number1221934-2024-00166
Device Sequence Number20722395
Product Code HRX
UDI-Device Identifier10886705030736
UDI-Public10886705030736
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K954465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number283712
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2024
Supplement Date Received by Manufacturer02/27/2024
02/27/2024
Initial Report FDA Received Date01/18/2024
Supplement Report FDA Received Date02/27/2024
03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/11/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown